After a number of fentanyl overdoses over the weekend, with 2 fatalities and 1 person in a coma, the Saskatchewan Health Region is educating the public on the symptoms.
They could include slow or no breathing, so you might hear gurgling, gasping or snoring. The skin will be clammy and cool and the person may have blue lips or nails. If you suspect someone has overdosed, call 911. In Saskatoon, take-home naloxone kits are available to at-risk individuals. You still need to call for help, but the kit may buy some critical time for first responders to reach the patient. The kits are available at the Mayfair Clinic and through Methadone Assisted Recovery Services, with the cost covered for individuals at risk. You can also buy the kits through Mayfair Drugs and other pharmacies in the city. Addiction counsellors are also available to provide support - 306-655-7777. Fentanyl is 50 to 100 times more potent than heroin, oxycodone or morphine and is often added to illegal drugs without people knowing.